Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 71, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 29, 2014, 4:33 PM EDT for Alachua County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2014, 4:33 PM EDT (20:33 UTC)
- Expired
- May 29, 2014, 5:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Alachua County, FL
The radar
The Jacksonville radar (KJAX), 117 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1116 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
312 WUUS52 KJAX 292033 SVRJAX FLC001-292115- /O.NEW.KJAX.SV.W.0071.140529T2033Z-140529T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 433 PM EDT THU MAY 29 2014 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ALACHUA COUNTY IN NORTHERN FLORIDA * UNTIL 515 PM EDT * AT 433 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING NEWBERRY TO 15 MILES WEST OF GAINESVILLE TO GAINESVILLE...MOVING NORTHEAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GAINESVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. && LAT...LON 2976 8262 2977 8229 2958 8237 2959 8264 TIME...MOT...LOC 2033Z 238DEG 5KT 2966 8257 2969 8238 $$ CORDERO
2 follow-up statements
301 WWUS52 KJAX 292052 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 452 PM EDT THU MAY 29 2014 FLC001-292115- /O.CON.KJAX.SV.W.0071.000000T0000Z-140529T2115Z/ ALACHUA FL- 452 PM EDT THU MAY 29 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR WESTERN ALACHUA COUNTY... AT 453 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL... AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR NEWBERRY...MOVING NORTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. && LAT...LON 2963 8245 2962 8264 2976 8262 2977 8241 TIME...MOT...LOC 2053Z 188DEG 7KT 2971 8256 $$ SHULER
444 WWUS52 KJAX 292115 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 515 PM EDT THU MAY 29 2014 FLC001-292126- /O.EXP.KJAX.SV.W.0071.000000T0000Z-140529T2115Z/ ALACHUA FL- 515 PM EDT THU MAY 29 2014 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ALACHUA COUNTY HAS EXPIRED... ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 2963 8245 2962 8264 2976 8262 2977 8241 TIME...MOT...LOC 2052Z 188DEG 7KT 2971 8256 $$ SHULER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:50 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 29, 2:50 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EDT THU MAY 29 2014 .REST OF TODAY...SCT SHOWERS AND STORMS WILL BECOME MORE NUMEROUS AS THE SHOWERS AND STORMS FORM AND DEVELOP TOWARD THE W AND NW AS THE SEA BREEZES MOVE INLAND. TEMPS WERE NEAR 90 INLAND AND LOWER TO MID 80S ALONG THE COAST. LAPS AND SPC MESO ANALYSIS SHOWS SBCAPE OF AROUND THE 2500-3000 RANGE AND DOWNDRAFT CAPE APPROACHING 1000. FREQUENT LIGHTNING ALONG WITH STRONG MICROBURST WINDS ARE THE MAIN HAZARDS. SLOW AND ERRATIC STORM MOTION WILL LEAD TO SOME LOCALLY HEAVY RAINFALL AND MAY CAUSE BRIEF MINOR FLOODING OF LOW LYING AREAS. .SHORT TERM... TONIGHT (AFTER 6PM)...SCATTERED CONVECTION WILL BE ONGOING EARLY IN THE EVENING INLAND AREAS AND THEN BECOME ISOLD BY LATE EVENING. MAINLY ISOLD COVERAGE ALONG THE COASGTAL COUNTIES. TEMPS WILL FALL TO THE UPPER 60S TO LOWER 70S LATE TONIGHT UNDER LIGHT S TO SE WINDS BECOMING NEAR CALM OVERNIGHT. PATCHY FOG LOOKS MOST PROBABLE OVER THE NRN ZONES BUT COULD OCCUR INLAND WHERE RAINS FALL THIS AFTERNOON/EVENING. MAINLY AFTERNOON PRECIPITATION AND THUNDERSTORMS EXPECTED FRIDAY WITH ABUNDANT MOISTURE IN PLACE WITH VORT LOBE SWINGING IN SWLY FLOW ALOFT AROUND THE BASE OF THE UPPER LEVEL LOW OVER THE ARKLATEX REGION. DRIER MID LEVELS ARE EXPECTED TOMORROW AS THE PERIPHERY OF THE UPPER LEVEL RIDGE EDGES INTO SE GA. HENCE...SOME STORMS MAY HAVE DOWNBURSTS WITH MAIN FOCUS OF THE STORMS OVER THE INLAND AREAS. DIURNAL TREND WILL PRETTY MUCH HOLD WITH CONVECTION AND PRECIPITATION WANING AFTER SUNSET WITH PARTYLY CLOUDY SKIES INTACT. THIS WEEKEND...WITH BUILDING HIGH TO THE NORTH...THE STEERING FLOW WILL BECOME EASTERLY PUSHING MOST OF THE AFTERNOON CONVECTION OVER THE WESTERN PARTS OF THE CWA. .LONG TERM... FROM THE BEGINNING OF THE WORKWEEK NEXT WEEK INTO MIDWEEK...SFC HIGH PRESSURE AND HIGH PRESSURE BUILDING ALOT WILL BRING MARKEDLY DRIER AIR INTO THE REGION RESULTING IN BELOW NORMAL POPS AND SEASONAL TEMPS. TOWARD THE END OF NEXT WEEK...MODELS INDICATE MOISTURE ADVECTION WORKING NORTHWARD UP THE PENINSULA ONCE AGAIN. WITH MAIN MOISTURE PULL COMING FROM THE YUCATAN AND GULF OF MEXICO. && .AVIATION...SHOWERS AND STORMS WILL IMPACT NEAR AND AT TERMINALS THROUGH 00Z EXCEPT FOR SSI AS THE SEA BREEZE HAS MOVED INLAND THERE. WINDS WILL BE E TO SE AROUND 10-15 KT AND BESOMING SSE THIS EVENING. MVFR CIGS/VSBY EXPECTED IN SOME OF THE STORM ACTIVITY BUT COULD BRIEFLY GO TO IFR. SHOWERS AND TSTMS ACTIVITY WILL DIMINISH FAIRLY QUICKLY AFTER 00Z WITH SKIES BECOMING PARTLY OVERNIGHT. MVFR VSBY LIKELY AT VQQ AFTER 06Z THROUGH 12Z. SLIGHTLY BETTER CHANCES OF SHOWERS AND STORMS ON FRIDAY MAINLY AFTER 18Z. && .MARINE...WINDS GENERALLY FROM THE S AND SE EXPECTED THROUGH SATURDAY AND THEN ONSHORE FLOW DEVELOPS LATE SAT AS HIGH PRESSURE BUILDS NE OF THE REGION WITH EAST WINDS INCREASING TO 15-20 KTS SUN AND SEAS BUILDING TO 4-6 FT PERSISTING INTO MONDAY. RIP CURRENTS: LOW RISK TODAY AND FRIDAY. ELEVATED RIP CURRENT RISK EXPECTED SUNDAY INTO EARLY NEXT WEEK AS ONSHORE FLOW DEVELOPS. && .PRELIMINARY POINT TEMPS/POPS... AMG 67 91 68 91 / 30 50 40 50 SSI 72 84 72 84 / 10 20 10 20 JAX 69 90 70 90 / 20 30 20 30 SGJ 71 85 72 84 / 10 20 10 20 GNV 67 89 68 88 / 20 60 50 40 OCF 68 90 69 89 / 20 60 50 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHASHY/CORDERO/WALKER
Hazardous weather outlook, May 29, 8:55 AM EDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 855 AM EDT THU MAY 29 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-GAZ132>136- 149>154-162>166-301115- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 855 AM EDT THU MAY 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. AFTERNOON THUNDERSTORMS ARE EXPECTED ONCE AGAIN WITH THE GREATEST COVERAGE BETWEEN THE SAINT JOHNS RIVER AND INTERSTATE 75 AFTER 2 PM THROUGH THE EARLY EVENING. STORM MOTION WILL VERY SLOW TO THE NORTH WITH LOCALLY HEAVY RAINFALL AND GUSTY WINDS NEAR 50 MPH POSSIBLE FROM A FEW STRONG STORMS. THUNDERSTORM ACTIVITY WILL DECREASE AFTER SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY. ONSHORE FLOW NEXT WEEK WILL INCREASE THE RIP CURRENT RISK ALONG AREA BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...STORM SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER OR HEAVY RAINFALL. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, May 29, 3:37 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
337 PM EDT THU MAY 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG LAWTEY 30.05N 82.07W
05/28/2014 BRADFORD FL EMERGENCY MNGR
DELAYED REPORT FROM THE PUBLIC OF A ROOF BLOWN OFF A SHED
AND SMALL TREES DOWN.
&&
MTRABERTLocal storm report, May 29, 3:44 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
344 PM EDT THU MAY 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL STARKE 29.95N 82.11W
05/29/2014 M1.00 INCH BRADFORD FL TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL REPORT AT 581 NORTH TEMPLE AVE
&&
AWALKERLocal storm report, May 29, 3:47 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
347 PM EDT THU MAY 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL 1 ENE STARKE 29.95N 82.10W
05/29/2014 E1.00 INCH BRADFORD FL PUBLIC
&&
AWALKERLocal storm report, May 29, 3:55 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
355 PM EDT THU MAY 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL STARKE 29.95N 82.11W
05/29/2014 E1.75 INCH BRADFORD FL EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED AT THE BEST BARN AT THE
INTERSECTION OF PRATT AND ORANGE STREETS. VEHICLE WINDOWS
WERE BUSTED.
0308 PM TSTM WND DMG STARKE 29.95N 82.11W
05/29/2014 BRADFORD FL EMERGENCY MNGR
POWERLINES WERE DOWN IN THREE DIFFERENT LOCATIONS. AN
AWNING WAS BLOWN OFF A SCHOOL NEAR PRATT AND TODD. ALSO A
LARGE TREE WAS DOWN ON BROADWAY AND PRATT.
&&
MTRABERTSpecial weather statement, May 29, 4:09 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
409 PM EDT THU MAY 29 2014
GAZ150-151-292100-
PIERCE-WARE-
409 PM EDT THU MAY 29 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WARE AND PIERCE
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 500 PM EDT...
AT 410 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER SUNNYSIDE...MOVING NORTHEAST AT 5
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND EMERSON
PARK...PEBBLE HILL...BOGGY BAY...HEBARDVILLE...WAYCROSS...
WARESBORO...SUNNYSIDE...DIXIE UNION...DEENWOOD AND JAMESTOWN THROUGH
500 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS
OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3147 8216 3148 8210 3138 8204 3134 8203
3121 8221 3123 8228 3119 8228 3118 8225
3110 8235 3131 8254 3143 8236 3143 8235
3145 8233 3152 8222
TIME...MOT...LOC 2010Z 230DEG 3KT 3124 8231
SHULERSpecial weather statement, May 29, 4:22 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 422 PM EDT THU MAY 29 2014 FLZ036-292045- ALACHUA- 422 PM EDT THU MAY 29 2014 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ALACHUA COUNTY FOR SMALL HAIL VALID UNTIL 445 PM EDT... AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 5 MILES EAST OF NEWBERRY...MOVING NORTH AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEWBERRY THROUGH 445 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2973 8264 2973 8244 2955 8239 2958 8260 TIME...MOT...LOC 2022Z 166DEG 8KT 2963 8252 CORDERO
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 1:12 PM EDT | Special Weather Statement | JAX | Nassau | 33 min |
| May 29, 1:53 PM EDT | Special Weather Statement | JAX | Duval | 37 min |
| May 29, 2:01 PM EDT | Special Weather Statement | JAX | Duval | 29 min |
| May 29, 2:11 PM EDT | Special Weather Statement | JAX | Saint Johns | 49 min |
| May 29, 2:46 PM EDT | Special Weather Statement | JAX | Duval | 44 min |
| May 29, 2:48 PM EDT | Special Weather Statement | JAX | Bradford | 42 min |
| May 29, 3:26 PM EDT | Special Weather Statement | JAX | Nassau | 49 min |
| May 29, 3:30 PM EDT | Special Weather Statement | JAX | Bradford | 30 min |
| May 29, 3:34 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 26 min |
| May 29, 4:03 PM EDT | Severe Thunderstorm Warning | JAX | Union | 42 min |
| May 29, 4:08 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 52 min |
| May 29, 4:22 PM EDT | Special Weather Statement | JAX | Alachua | 23 min |
| May 29, 4:26 PM EDT | Severe Thunderstorm Warning | JAX | Baker | 49 min |
| May 29, 4:47 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 43 min |
| May 29, 4:56 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Columbia, Union | 49 min |
| May 29, 5:03 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton | 42 min |
| May 29, 5:14 PM EDT | Severe Thunderstorm Warning | JAX | Gilchrist | 46 min |
| May 29, 6:55 PM EDT | Special Weather Statement | JAX | Marion | 50 min |
| May 29, 7:36 PM EDT | Special Weather Statement | JAX | Marion | 24 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.